Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have metastasized prostate cancer. Developed tremor in hand and partial paralysis on tongue. Related?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My husband, who has metasticized prostate cancer, has now developed a tremor in his right hand and a partial paralysis of the right side of is tongue. Is this related to his cancer?
Posted Wed, 13 Mar 2013 in Cancer
Answered by Dr. Nsah Bernard 24 minutes later

Thanks for posting,

Prostate cancer metastasis can be widespread. Metastasis can follow the vertebral column but if your husband is having partial paralysis of the right side of the tongue then it means he is probably having cranial nerve lesion (hypoglossal nerve and possibly trigeminal or partial) which could not necessarily be related to the prostate metastasis. The nerve lesion could be due to any other cause beside the prostate cancer. Even though vertebral column metastasis is common in prostate cancer metastasis, there is no evidence that it could be responsible for lesions of the brain and its annexes.
Non the less your husband will be required to see an oncologist to rule that fact with an MRI or CT scan and also investigate the specific cause of the paralysis if not cancer related.

Hope this helps
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor